Hail, Monona
- When
- April 16, 6:30 PM CST
- Where
- Monona County, Moorhead
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.933, -95.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 16, 1:30 PM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT FRI APR 16 2004 .DISCUSSION... THE MAIN CONCERNS IN THE SHORT TERM WILL BE POTENTIAL FOR THUNDERSTORMS AND TEMPERATURES AS SURFACE BOUDRY WIGGLES BACK AND FORTH ACROSS THE CWA THROUGH SUNDAY. MORNING UA ANALYSIS CONTINUED TO SHOW LIMITED MOISTURE ACROSS THE PLAINS REGION WITH A POCKET OF 6-8C 850 DEW POINTS ACROSS PARTS OF OK AND AR EXTENDING INTO SERN MO AND SRN IL. 18Z SURFACE ANALYSIS HAD COLD FRONT ACROSS NERN NEBRASKA INTO SOUTH CENTRAL NEBRASKA WITH SHARP MOISTURE DISCONTINUITY OUT AHEAD OF IT ACROSS SERN NEBRASKA. TONGUE OF 60 OR BETTER DEW POINTS EXTEND AS FAR NORTH AS SOUTH CENTRAL IOWA. MODELS CONTINUE TO INDICATE MAIN AREA OF PRECIP NE OF THE AREA TONIGHT WHERE BETTER CONVERGENCE AND MOISTURE IN PLACE. HAVE ADDED SOME SLGT POPS FOR THIS EVENING ALONG NERN CWA BORDER AREA NEAR SWRN EDGE OF INDICATED QPF. SURFACE BOUDRY CONTINUES TO LINGER ACROSS THE AREA ON SATURDAY WITH MODELS LIFTING IT NORTH AS A WARM FRONT IN THE AFTERNOON. HAVE TRENDED TEMPS UP ACROSS THE SOUTH ON SATURDAY BASED ON EXPECTED MOVEMENT OF THE WARM FRONT. BOTH ETA AND GFS ALSO BRING SOME BETTER MOISTURE NORTH DURING THE AFTERNOON SO CHANCES OF STORMS ON THE INCREASE FOR SATURDAY NIGHT AS SHORT WAVE LIFTS OUT OF THE SOUTHERN PLAINS AND LAPSE REMAIN RATHER STEEP. CONTINUED CHANCE OF MORE STORMS SUNDAY AFTERNOON AND SUNDAY EVENING AS MAIN WAVE MOVES INTO THE NORTHERN PLAINS AND COLD FRONT SWEEPS ACROSS THE AREA. GOOD HEATING POTENTIAL AGAIN ON SUNDAY AHEAD OF THE FRONT AND TRENDED TOWARD THE WARMER MET FOR HIGH TEMPERATURES. LITTLE CHANGE TO THE EXTENDED FORECAST WITH DRIER AND COOLER CONDITIONS ON MONDAY BEHIND THE FRONT AS IT DROPS INTO THE SOUTHERN PLAINS AND STALLS OUT. WEAK WAVE INDICATED FOR TUESDAY MAY BRING ANOTHER CHANCE OF RAIN BUT MORE VIGOROUS TROF DVELOPMENT OVER THE CENTRAL U.S. MID TO LATE WEEK WITH TREND TOWARD HPC GUIDANCE. && WATCHES/WARNINGS/ADVISORIES... .NE...NONE. .IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 555 PM CDT FRI APR 16 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-170300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 555 PM CDT FRI APR 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE THROUGH THIS EVENING GENERALLY NORTH OF A COLUMBUS TO FREMONT...OMAHA AND OAKLAND IOWA LINE. THUNDERSTORMS DEVELOPING ALONG A COLD FRONT OVER NORTHEAST NEBRASKA WILL THRIVE ON HIGH INSTABILITY THIS EVENING. DRY LOW LEVEL AIR AND WARM TEMPERATURES WILL PRODUCE AN ENVIRONMENT CONDUCIVE FOR DAMAGING WINDS. THE THUNDERSTORMS SHOULD DIE OFF WITH SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY...AND AGAIN TUESDAY THROUGH THURSDAY. A WARM FRONT WILL SET UP ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA LATE SATURDAY AFTERNOON. UNSTABLE AIR WILL SURGE NORTH AND INTERACT WITH THE WARM FRONT TO PRODUCE THE THREAT FOR SEVERE WEATHER. THOUGH DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...ISOLATED TORNADOES ARE ALSO POSSIBLE NEAR THE WARM FRONT. THE FRONT WILL REMAIN IN PLACE ON SUNDAY...AND WILL INTERACT WITH A UPPER LEVEL STORM SYSTEM MOVING INTO THE PLAINS. AGAIN VERY UNSTABLE AIR WILL EXIST OVER THE OUTLOOK AREA SETTING THE STAGE FOR SEVERE THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING. THE NEXT POTENT WEATHER SYSTEM IS EXPECTED TO MOVE INTO THE PLAINS WEDNESDAY OR THURSDAY. THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM COULD FIRE AS EARLY AS TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVITY MAY BE NEEDED THIS EVENING OVER NORTHEAST NEBRASKA AND WESTERN IOWA...GENERALLY NORTH OF A COLUMBUS TO FREMONT TO OAKLAND IOWA LINE. DERGAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
625 PM CDT FRI APR 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL MOORHEAD 41.92N 95.85W
04/16/2004 0.88 INCH MONONA IA TRAINED SPOTTER
&&
KINGThe Omaha radar (KOAX), 80 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391269.